Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 7, NWS North Platte, NE

August 16, 20217 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Aug 16, 2021, 1:43 PM MDT for 7 counties in Nebraska. It took effect at Aug 17, 2021, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 16, 2021, 1:43 PM MDT (19:43 UTC)
In effect from
Aug 17, 2021, 11:00 AM MDT
Expired
Aug 17, 2021, 1:55 AM MDT
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
911 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

854 
WWUS83 KLBF 161943
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
243 PM CDT Mon Aug 16 2021

NEZ204-170945-
/O.NEW.KLBF.FW.A.0007.210817T1700Z-210818T0100Z/
Eastern Panhandle/Crescent Lake NWR-
143 PM MDT Mon Aug 16 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY LATE MORNING THROUGH
EARLY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN 
NEBRASKA PANHANDLE AND WESTERN SANDHILLS...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Tuesday morning through Tuesday evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...South 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Weather conditions will be favorable for rapid fire
  growth and erratic fire behavior. Fires may be difficult to
  control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
1 follow-up statement
790 
WWUS83 KLBF 170755
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
255 AM CDT Tue Aug 17 2021

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.South winds will increase to 15 to 20 mph with gusts of 25 to 30
mph this afternoon. Humidity will fall to around 15 percent and
create a critical fire weather condition.

NEZ204-180100-
/O.UPG.KLBF.FW.A.0007.210817T1700Z-210818T0100Z/
/O.NEW.KLBF.FW.W.0010.210817T1700Z-210818T0100Z/
Eastern Panhandle/Crescent Lake NWR-
155 AM MDT Tue Aug 17 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
PANHANDLE AND CRESCENT LAKE NWR...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 11 AM this morning to 7 PM MDT this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* Winds...South 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions will be favorable for rapid fire 
  growth and erratic fire behavior. Fires may be difficult to 
  control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Aug 16, 11:27 AM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 16, 11:27 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1227 PM CDT Mon Aug 16 2021

.UPDATE...
Issued at 437 AM CDT Mon Aug 16 2021

The dryline has backed up into the Panhandle early this morning,
the moisture is shallow and the RAP model suggests the low level
jet is veering off leaving the area vulnerable to fog. Satellite
indicates fog is forming along highway 61 south of Hyannis and a
forecast update is in place for areas of fog along and west of
highway 61 this morning.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 403 AM CDT Mon Aug 16 2021

The RTMA dew point product Sunday afternoon and the KLBF UA sounding
suggest the dry line moved east to near highway 83 supporting deep
mixing to near 700mb and highs in the 90s along and west of this
line. The temperature forecast strategy today and Tuesday leans on
this feature for highs in the mid 90s to near 100F across wrn
Nebraska. This forecast leans on the very warm RAP model today and
the short term model blend plus a degree or two for Tuesday's highs.
Highs in the upper 80s to lower 90s are in place east of the dryline
both days.

Temperatures aloft warm a degree or so today and Tuesday supporting
the surface temperature forecast. A check on the HRRR near surface
smoke product also suggests the smoke across the wrn U.S. will
remain west of wrn and ncntl Nebraska but the RAP vertically
integrated smoke suggests the potential for elevated smoke or haze.
Since this haze was over wrn SD Sunday and temperatures still
reached 95-100F, the forecast consensus supports strong daytime
heating and highs in the 90s to near 100F.

With the exception of far swrn Nebraska this morning, the models
suggest no significant upper level support for thunderstorm
development today or Tuesday and a dry forecast is in place.

.LONG TERM...(Tuesday night through Sunday)
Issued at 403 AM CDT Mon Aug 16 2021

The models are in slightly better agreement dropping an upper level
low through the nrn Rockies Thursday but timing differences
continue. The ECM and NAM are slower than the SREF and GFS. If the
slower models are correct, than the threat of thunderstorms
across wrn Nebraska would be delayed until Thursday- the GFS and
SREF start the action Wednesday.

The upper low will move slowly east through the nrn Plains Friday
and be located over the upper Midwest Saturday. The focus for
thunderstorm development, a cold front, should be located across the
Panhandle or ern WY Wednesday afternoon and winds aloft will be on
the increase. A disturbance should emanate from the upper low
setting off storms across WY or the Panhandle. Chance POPS are in
place across wrn Nebraska Wednesday afternoon and Wednesday night.

The front and upper low will move slowly east Thursday with a
continued chance of showers and thunderstorms. Wrn Nebraska could be
post-frontal Thursday while ncntl Nebraska remains in the warm
sector. The specter of strong or severe weather Wednesday and
Thursday appears to be increasing for a few reasons- winds aloft
will be strong, moisture plentiful, heights will fall with the
approach of the upper low and a front will provide focus for storm
development. If all of these elements become favorably juxtaposed,
then severe storms should develop. SPC suggested it is too early to
make a call on severe weather threats.

Wrn and ncntl Nebraska go post-frontal, cooler and under the
influence of Pacific air Friday and beyond. There is the potential
for showers and thunderstorms Friday through Monday. This is the
result of a second upper level disturbance moving through the nrn
Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1222 PM CDT Mon Aug 16 2021

VFR conditions are expected to prevail through tomorrow
afternoon. Smoke will again move into portions of western Nebraska
today, though will largely remain aloft. The only exception will
be for areas near and west of a GRN to AIA line, where surface
visibility reductions are possible. Winds will remain out of the
south through the period, at around 10 to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Brown
Hazardous weather outlook, Aug 16, 9:49 AM MDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1049 AM CDT Mon Aug 16 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-171600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1049 AM CDT Mon Aug 16 2021 /949 AM MDT Mon Aug 16 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Near-critical fire weather conditions are expected today mainly
west of Highway 61. Minimum humidity values will be below 15
percent, however, winds are expected to remain under 15 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Near-critical fire weather conditions continue on Tuesday mainly
west of Highway 61. Minimum humidity values will be below 15
percent with winds gusting up to 20 to 25 mph in some locations.

Thunderstorm chances return Wednesday night into Saturday. The
severe risk is uncertain at this time, although some locations
may receive significant rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.